What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 5, 3:24 PM MST, 6 minutes earlier.
Area forecast discussion, Aug 5, 3:24 PM MST, 6 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
424 PM MDT Sun Aug 5 2018
.SHORT TERM...This evening through Wednesday
Issued at 127 PM MDT Sun Aug 5 2018
Dry and gusty west winds expected across the south until 9 pm mdt
this evening with a red flag warning for zones 277 and 279.
Cooler and more stable air with decreasing moisture in west
northwest flow will spread across the area tonight and Monday
leaving some light showers and possibly an isolated thunderstorm
over the mountains monday afternoon. Areas of smoke will remain over
the area through Wednesday with some decrease possible across the
north.
.LONG TERM...Wednesday night through Sunday
Issued at 127 PM MDT Sun Aug 5 2018
Upper level high pressure will build northward over the Great Basin
Wednesday night through Friday. This pattern will bring dry
weather and above normal temperatures to the area, most high
temperatures from 85 to 95 across the valleys and basins. Winds
will be generally light with surface heat low centered over the
Great Basin, weak high pressure over the northern and central
Plains.
GFS is much quicker than other models to kick out upper trough over
the eastern Pacific into the northern Rockies next weekend. The
slower solutions are preferred here, with upper high over the Great
Basin expected to prevail through the weekend.
Upper level flow around Great Basin upper high should begin to take
smoke from the large California wildfires north into the Canadian
Rockies; however, weak flow over Wyoming will likely keep some smoke
trapped over the area.
&&
.AVIATION...For the 00Z TAFS through 00Z Monday afternoon
Issued at 127 PM MDT Sun Aug 5 2018
Showers and isolated thunderstorms east of the divide until 04Z
Monday. Except for brief IFR/MVFR conditions associated with
thunderstorms, VFR conditions will prevail. Also smoky conditions
will persist in many areas, but will leave out of TAFs in favor of
convection. Some storms may become severe with the highest chance
being around the KCPR area.
&&
.FIRE WEATHER...
Issued AT 127 PM MDT Sun Aug 5 2018
Dry and gusty west winds expected across the south until 9 pm mdt
this evening with a red flag warning for zones 277 and 279.
Cooler and more stable air with decreasing moisture in west northwest
flow will spread across the area tonight and Monday leaving some
light showers and possibly an isolated thunderstorm over the
mountains monday afternoon. Areas of smoke will remain over the area
through Wednesday with some decrease possible across the north.
Mixing heights and transport winds will support very good to
excellent smoke dispersal in the afternoons.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM MDT this evening for WYZ277-279.
&&
SHORT TERM...Baker
LONG TERM...Hulme
AVIATION...Hulme
FIRE WEATHER...Baker
Hazardous weather outlook, Aug 5, 1:08 AM MST, 14 hours 22 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Riverton WY
208 AM MDT Sun Aug 5 2018
WYZ001>020-022>030-061115-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
208 AM MDT Sun Aug 5 2018
...Red Flag Warning in effect for Sweetwater, Uinta and southern
Lincoln counties from 12pm to 9pm today...
This Hazardous Weather Outlook is for Western and Central
Wyoming.
.DAY ONE...Today and Tonight.
Warm temperatures with gusty west winds will bring critical fire
weather conditions across southern and southwestern Wyoming during
the afternoon and early evening. Isolated to scattered afternoon
and evening thunderstorms across northern and central Wyoming.
Some thunderstorms in Southeast Natrona County, including the city
of Casper, could become severe with large hail and damaging
winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
wind gusts of 45 mph or greater as well as hail size. Thank you.
TEAM RIVERTON
In the hours before
Special weather statement, Aug 5, 2:40 PM MST, 50 minutes before
Special Weather Statement
National Weather Service Riverton WY
340 PM MDT SUN AUG 5 2018
WYZ014-015-019-026-052215-
Wind River Mountains West-Upper Green River Basin-Wind River
Mountains East-Green Mountains and Rattlesnake Range-
340 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUBLETTE AND SOUTH
CENTRAL FREMONT COUNTIES UNTIL 415 PM MDT...
At 340 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of South Pass Rest Area, or 25 miles northeast of Farson,
moving east at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
South Pass City, South Pass Rest Area, Louis Creek, Fiddlers Lake,
Christina Lake, Upper Silas Lake and Atlantic City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4227 10929 4263 10939 4267 10872 4230 10861
TIME...MOT...LOC 2140Z 255DEG 19KT 4238 10912
Hulme
Special weather statement, Aug 5, 2:57 PM MST, 33 minutes before
Special Weather Statement
National Weather Service Riverton WY
357 PM MDT SUN AUG 5 2018
WYZ015-017-018-052230-
Wind River Basin-Wind River Mountains East-Lander Foothills-
357 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 430
PM MDT...
At 356 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sinks Canyon State Park, or near Lander, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lander, Arapahoe, Hudson, Milford, Worthen Meadows Reservoir, Frye
Lake, Sinks Canyon State Park, Sinks Canyon Campground, Arapahoe
Elementary School and Lander Hunt Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4301 10845 4268 10842 4268 10850 4270 10852
4268 10853 4270 10894 4288 10898
TIME...MOT...LOC 2156Z 267DEG 24KT 4280 10884
HulmeSpecial weather statement, Aug 5, 3:08 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Riverton WY
408 PM MDT SUN AUG 5 2018
WYZ020-022-052300-
Casper Mountain-Natrona County Lower Elevations-
408 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
500 PM MDT...
At 403 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Emigrant Gap, which is 17 miles southwest of
Casper, moving east at 35 mph.
The main hazards from this thunderstorm will be frequent cloud to
ground lightning and very heavy rainfall. Also wind gusts of up to
40 mph and small hail could occur with this thunderstorm.
This strong thunderstorm will be near...
Red Butte and Paradise Valley around 425 PM MDT.
Bear Trap Music Festival, Casper Mountain as well as
the city of Casper between 430 and 445 PM MDT.
Other locations impacted by this storm include Fort Casper
Campground, Casper College, Rotary Park.
This includes Interstate 25 between mile markers 181 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4261 10615 4263 10670 4266 10671 4269 10676
4272 10677 4274 10680 4274 10684 4275 10684
4281 10683 4288 10618
TIME...MOT...LOC 2203Z 266DEG 29KT 4272 10664
21Special weather statement, Aug 5, 3:13 PM MST, 17 minutes before
Special Weather Statement
National Weather Service Riverton WY
413 PM MDT SUN AUG 5 2018
WYZ007>009-011-020-052315-
Owl Creek and Bridger Mountains-Southeast Johnson County-Bighorn
Mountains Southeast-Bighorn Mountains West-Natrona County Lower
Elevations-
413 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JOHNSON...
NORTHWESTERN NATRONA AND SOUTHEASTERN WASHAKIE COUNTIES UNTIL 515 PM
MDT...
At 412 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Cottonwood Pass, or 37 miles east of Shoshoni, moving
east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Red Wall around 500 PM MDT.
Hole In The Wall around 505 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4334 10750 4352 10751 4359 10661 4332 10660
TIME...MOT...LOC 2212Z 267DEG 29KT 4344 10741
21
Special weather statement, Aug 5, 3:21 PM MST, 9 minutes before
Special Weather Statement
National Weather Service Riverton WY
421 PM MDT SUN AUG 5 2018
WYZ019-030-052245-
East Sweetwater County-Green Mountains and Rattlesnake Range-
421 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SWEETWATER COUNTY
UNTIL 445 PM MDT...
At 421 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles southwest of Crooks Gap, or 28 miles southwest of Jeffrey City,
moving east at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Bairoil.
LAT...LON 4197 10831 4223 10823 4226 10755 4183 10762
TIME...MOT...LOC 2221Z 271DEG 32KT 4210 10806
Hulme
Special weather statement, Aug 5, 3:22 PM MST, 8 minutes before
Special Weather Statement
National Weather Service Riverton WY
422 PM MDT SUN AUG 5 2018
WYZ019-052300-
Green Mountains and Rattlesnake Range-
422 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FREMONT COUNTY
UNTIL 500 PM MDT...
At 422 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles east of South Pass City, or 31 miles south of Lander, moving
east at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sweetwater Station.
LAT...LON 4232 10881 4243 10875 4244 10868 4248 10865
4259 10801 4224 10800
TIME...MOT...LOC 2222Z 269DEG 35KT 4240 10855
Hulme